• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

a questtion for women with bpd xx

J

jekel1

Well-known member
Joined
Sep 9, 2009
Messages
123
Location
bradford west yorks
hi there iam concerned as since i sated taking olanazpine and valium my periods have stopped i have done pregnacy tests which are negitve plus i have hormone contraception (stick in the arm) I mentioned this to my phy doc zand he said its just stress but im not so sure what do you think? thankyou:tea: sorry for the spelling mistake on the subject x
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Jekel - the contraceptive in the arm can often make your periods away. I haven't had a period since I was on it. Perhaps it is that.
Jacqui
 
nigheandonn

nigheandonn

Member
Joined
Nov 2, 2009
Messages
15
Hormone contraception had a serious effect on my moods. While on the pill I felt flat and a little sad (hey kind of like lithium), and I wasn't interested in sex at all, which kind of defeats the purpose, but I foolishly kept taking it for 5 years. When I went off it I hit an immediate depressive, anxious state that lasted 6 months. This was all before I got diagnosed with bipolar. It must be worrying to suddenly stop having your period, but hopefully everything is ok. To be honest it'd be pretty cool not to have to deal with that every month, provided your health is alright other than that.
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
It may well be the contraception. My periods stopped when I was ill with bipolar, I don't know what drugs I was on back them, a high dose of olanzapine was one. It took a good few months for my periods to return to normal. They have now stopped again due to the contraception cerezette, am a little worried about what I read from you nigheandonn as I often feel flat and thought this was due to the lithium

???
 
nigheandonn

nigheandonn

Member
Joined
Nov 2, 2009
Messages
15
am a little worried about what I read from you nigheandonn as I often feel flat and thought this was due to the lithium

???
maybe a bit of both? I've come to the conclusion that it's a serious thing to throw hormones into your body- all of those glands and organs that carefully balance us get thrown off and I am not convinced that it is safe in the long term, especially for people with mental health issues or genetic predispositions to them. My sister used to get depressed on birth control and had to stop taking it. Also, my mom had stage 3 breast cancer, and while they say that the pill won't cause cancer, it will make any existing cancers grow more quickly. In a country where the cancer rates are so high that is a big deal to me. I often wonder whether the pill masked my bipolar or triggered it. Also, think how many women take the pill- those hormones end up in our drinking water along with other prescription drugs that city water treatment systems aren't able to clear up. (CNN did a big story on this a year or two back). So no more hormone based birth control for me, cause I'm convinced it messed me up big time. I've done some research on hormone-free iuds, but they are expensive so it may be a while before I can afford one. I don't mean any offense in writing this and I'm sure hormone-based birth control works great for some folks, this is just my personal experience with it and I have some strong feelings about it.
 
Top